Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Enrico Giusti
Title: Minimal surfaces and functions of bounded variation
Additional book information: Monographs in Mathematics, Vol. 80, Birkhäuser, Boston-Basel-Stuttgart, 1984, xii + 240 pp., $39.95. ISBN 0-8176-3153-4.

References [Enhancements On Off] (What's this?)

  • [AA] W. K. Allard and F. Almgren, eds., Geometric measure theory and minimal surfaces, Proc. Sympos. Pure Math., vol. 44, Amer. Math. Soc. Providence, R. I., 1986. MR 840266
  • [FH] H. Federer, Geometric measure theory, Springer-Verlag, Berlin, Heidelberg, New York, 1969. MR 257325
  • [FF] H. Federer and W. H. Fleming, Normal and integral currents, Ann. of Math. 72 (1960), 458-520. MR 123260
  • [NJ] J. C. C. Nitsche, Vorlesungen über Minimal Flächen, Springer-Verlag, Berlin, Heidelberg, New York, 1975. MR 448224
  • [OR] R. Osserman, A survey of minimal surfaces, Dover Publications, Inc., 1986. MR 852409
  • [RE] E. R. Reifenberg, Solution of the Plateau Problem for m-dimensional surfaces of varying topological type, Acta Mathematica 104 (1960), 1-92. MR 114145
  • [SL] L. Simon, Asymptotics for a class of non-linear evolution equations, with applications to geometric problems, Ann. of Math. 118 (1983), 525-571. MR 727703
  • [W1] B. White, Existence of least area mappings of N-dimensional domains, Ann. of Math. 18 (1983), 179-185. MR 707165
  • [W2] B. White, Mappings that minimize area in their homotopy classes, J. Differential Geom. 20 (1984), 433-446. MR 788287

Review Information:

Reviewer: F. Almgren
Journal: Bull. Amer. Math. Soc. 16 (1987), 167-171
American Mathematical Society